Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Temporary relief of HIV rash
Dec 26, 2012

My son is coming to visit me for the holidays. He called from the airport and said he has a rash. The photos sent show hive like welts, red and blotchy. What can we use to treat them while he is here for 10 days? He is on Atripla for HIV (diagnosed 11 months ago). He says they are itchy and moreso after he showers.

Response from Dr. Henry

If the rash is relatively new then seems unlikely to be due to Atripla (rash usually seen soon after starting) but could be due to a variety or conditions including allergic reaction to another medication or chemical/exposure, severe ezcema, folliculitis, seborrhea. Treatment vary according to underlying cause. If allergic often will be relieved by an antihistamine such as diphenhydramine. If severe needs to be evaluated clinicallY (severe include eye, mouth, breathing problems or rash persisting/worsening). KH



Previous
Atripla and Hepatitis B
Next
Allergic reaction after taking Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement